MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524); Output Problem (3005); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: over 18 years old.
 
Event or Problem Description
It was reported that the rotawire became stuck to the rotapro catheter.The 90% stenosed target lesion was located in the mildly tortuous and severely calcified left anterior descending artery.A rotawire and rotapro catheter were selected to treat the lesion.Post ablation the devices were attempted to be removed in dynaglide mode.There was severe resistance and the devices were stuck together.As the devices were being removed at a lower rotational speed the system stalled.The rotawire and rotapro catheter were removed together as one unit.The procedure was completed with a different model device.No patient complications were reported and the patient condition was good post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2: age at time of event - over 18 years old.The returned product consisted of the rotapro atherectomy system.The burr catheter was received attached to the advancer unit.The rotawire used in the procedure was returned within the rotapro device.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection presented no damage or irregularities to the device.During analysis, the returned wire was able to be removed and reinserted into the returned device without resistance or issues.Functional testing was performed by attempting to rotate the drive shaft, and the drive shaft was not able to be rotated.The rotapro advancer was then connected to the rotapro control console system.The knob switch (ablation button) was pressed, but the device stalled and would not get any speed.In order to determine the cause of the stall, destructive testing was performed.The advancer was dismantled and the components inside the advancer were inspected, but destructive testing was not conclusive as there were no damages to the components.There is not enough evidence to definitively say what the cause of the device stall was.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12160666
Report Number2134265-2021-08920
Device Sequence Number4723482
Product Code MCX
UDI-Device Identifier08714729893370
UDI-Public08714729893370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2023
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0026651314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date07/21/2021
Patient Sequence Number1